Alert archive / California / Wind Advisories in 2006

Wind Advisory 5, NWS Phoenix, AZ

March 7, 2006

NWS Phoenix, AZ issued this wind advisory at Mar 7, 2006, 11:49 AM PST. It took effect at Mar 7, 2006, 12:00 PM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2006, 11:49 AM PST (19:49 UTC)
In effect from
Mar 7, 2006, 12:00 PM PST
Expired
Mar 7, 2006, 7:00 PM PST
In force
7 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 071949
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1249 PM MST TUE MAR 7 2006


CAZ033-080300-
/O.NEW.KPSR.WI.Y.0005.060307T2000Z-060308T0300Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...AND THE SALTON SEA
1149 AM PST TUE MAR 7 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...IN EFFECT UNTIL 7 PM PST THIS EVENING...FOR SOUTHEAST
CALIFORNIA...WHICH INCLUDES WEST AND CENTRAL IMPERIAL COUNTY.
SUSTAINED WINDS OF 30 TO 35 MPH..WITH OCCASIONAL GUSTS BETWEEN
40 AND 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN
ADDITION...STRONG WINDS OVER THE DESERT AREAS COULD RESULT IN
BRIEFLY LOWERED VISIBILITIES...LESS THAN A MILE IN BLOWING DUST AND
SAND. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KPSR 072054 CCA
NPWPSR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
152 PM MST TUE MAR 7 2006


CAZ033-080300-
/O.COR.KPSR.WI.Y.0005.060307T2052Z-060308T0300Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...AND THE SALTON SEA
1252 PM PST TUE MAR 7 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...IN EFFECT UNTIL 7 PM PST THIS EVENING...FOR SOUTHEAST
CALIFORNIA...WHICH INCLUDES WEST AND CENTRAL IMPERIAL COUNTY.
SUSTAINED WINDS OF 30 TO 35 MPH...WITH OCCASIONAL GUSTS BETWEEN
40 AND 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN
ADDITION...STRONG WINDS OVER THE DESERT AREAS COULD RESULT IN
BRIEFLY LOWERED VISIBILITIES...LESS THAN A MILE IN BLOWING DUST AND
SAND. USE EXTRA CAUTION.

$$
000 
WWUS75 KPSR 080323
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
823 PM MST TUE MAR 7 2006


CAZ033-080430-
/O.EXP.KPSR.WI.Y.0005.000000T0000Z-060308T0300Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...AND THE SALTON SEA
723 PM PST TUE MAR 7 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR FAR SOUTHEAST
CALIFORNIA WAS ALLOWED TO EXPIRE AT 7 PM PST. ALTHOUGH IT WAS STILL
QUITE WINDY AT EL CENTRO AND IMPERIAL...OBSERVED VALUES AT 7 PM PST 
WERE SLIGHTLY BELOW WIND ADVISORY CRITERIA.

WINDY CONDITIONS...WITH SUSTAINED WEST WIND NEAR 25 MPH ALONG WITH
PEAK GUSTS TO NEAR 35 MPH...WILL CONTINUE THROUGH AT LEAST 10 PM
PST...WITH WINDS SLOWLY DECREASING OVERNIGHT...AS A VIGOROUS UPPER
LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT MOVE EAST FROM SOUTHERN
CALIFORNIA TOWARD WESTERN ARIZONA.



$$

DG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 7, 8:45 AM PST, 3 hours 4 minutes earlier.

Area forecast discussion, Mar 7, 8:45 AM PST, 3 hours 4 minutes before
AZZ020>028-CAZ030>033-080000-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
945 AM MST TUE MAR 7 2006

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A TROUGH OF LOW PRESSURE FROM THE NORTHWEST WILL BRING BREEZY TO
LOCALLY WINDY CONDITIONS TODAY AND TONIGHT...MAINLY TO SOUTHEAST
CALIFORNIA...AND A SLIGHT CHANCE OF SHOWERS TONIGHT AND WEDNESDAY AS
WELL AS COOLER TEMPERATURES...MAINLY TO SOUTH-CENTRAL ARIZONA. THIS
WILL BE FOLLOWED BY A STRONGER SYSTEM WHICH WILL BEGIN TO AFFECT THE
AREA THURSDAY LEADING TO A SIGNIFICANT COOLING TREND...AND A SLIGHT
CHANCE SHOWERS FRIDAY THROUGH NEXT WEEKEND.

&&

.SHORT TERM...
TODAY THROUGH THURSDAY...
SAT IMAGERY THIS MORNING SHOWS A THICK BAND OF MID AND HIGH LEVEL
CLOUDS MOVING NORTHEAST FROM BAJA THROUGH THE SOUTHEASTERN PORTION
OF AZ. MEANWHILE...CLOUDS ARE STARTING TO THICKEN OVER SRN NV IN
ADVANCE OF A PAC LOW PRESSURE SYSTEM MOVING THROUGH CNTRL CA
TODAY...DROPPING SOUTHWARD OVER SE CA THIS EVENING. OVER OUR
AREA...SKIES REMAIN PARTLY SUNNY BETWEEN THESE TWO CLOUDS BANDS.
GRADIENT EXPECTED TO INCREASE TODAY...WITH BREEZY SOUTHWEST WINDS
OVER SOUTHEAST CA AND ALONG THE CO RIVER VALLEY. BY 00Z THE MODELS
ARE IN FAIRLY GOOD AGREEMENT THAT THE TROF AXIS SHOULD BE OVER THE
CO RIVER VALLEY...THEN MOVE THROUGH AZ OVERNIGHT TONIGHT AND EARLY
WED. FCST SOUNDINGS STILL DONT INDICATE MUCH IN THE WAY OF MOISTURE
OVER OUR CWA...WITH THE BEST CHANCE FOR ANY PRECIP REMAINING OVER
THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY FROM ABOUT 12-18Z WED.
HOWEVER...WELL CONTINUE A SLIGHT CHANCE OF PRECIP FOR THE VALLEY
OVERNIGHT TONIGHT THROUGH MID DAY WED...BUT THE CHANCE REMAINS VERY
LOW...WITH ONLY A COUPLE HUNDREDTHS OF A INCH EXPECTED AT BEST. BY
WED EVENING...THE TROF WILL BE EAST OF ARIZONA...WITH DOWNWARD
MOTION FORECAST OVER OUR REGION. HAVE COMPLETELY CUT OUT ANY MENTION
OF POP AFTER 00Z WED EXPECT FOR 10S OVER THE HIGHEST TERRAIN OF SRN
GILA COUNTY. WELL BE BETWEEN WEATHER SYSTEMS THU...WITH CONTINUED
PARTLY SUNNY SKIES. AS FOR TEMPS...TODAY SHOULD BE THE LAST DAY IN
THE 70S FOR THE REMAINDER OF THE WEEK...BEFORE A SIGNIFICANT HEIGHT
FALL WITH HIGHS ACROSS S-CNTRL DESERTS LOWERING TO THE MID TO UPPER
60S WED AND CONTINUING BELOW AVERAGE TEMPS THU.

&&

.LONG TERM...
THURSDAY NIGHT THROUGH MONDAY...
UNSETTLED WEATHER WILL CONTINUE THURSDAY NIGHT THROUGH MONDAY...AS
GENERAL TROFINESS DOMINATES THE WESTERN CONUS. PRESSURE GRADIENT
EXPECTED TO TIGHTEN SIGNIFICANTLY COME FRIDAY...FOR BREEZY TO
LOCALLY WINDY CONDITIONS CWA WIDE. COLD FRONT ASSOCIATED WITH NEXT
LOW WILL ALSO MOVE THROUGH THE REGION FRIDAY...ALONG WITH 40-50KT
700MB WIND SPEEDS. SKIES WILL REMAIN PARTLY SUNNY TO PARTLY
CLOUDY...WITH A SLIGHT CHANCE OF PRECIP...MAINLY EAST OF THE VALLEY
OVER THE HIGHER TERRAIN FRI AFTERNOON/EVENING. CHANCE OF PRECIP
INCREASES OVER THE WEEKEND...WITH THE BEST CHANCE FOR VALLEY RAIN
AND MOUNTAIN SNOW OVERNIGHT SAT INTO SUN. BY THIS TIME...THE LOW
CENTER WILL BE OVER CNTRL CA...WITH A DECENT SOUTHWEST FLOW INTO AZ.
SEVERAL VORT LOBES WILL ROTATE THROUGH THE BOTTOM OF THE LOW...WITH
700-500MB OMEGA VALUES OF 25 MICROBARS/SECOND OVER S-CENTRAL AZ BY
LATE SUN MORNING. THAT SAID...HAVE INCREASED THE POPS A BIT FOR THE
WEEKEND TIME PERIOD...AND INCLUDED CHANCE FOR SNOW SHOWERS
OVERNIGHT/EARLY MORNING HOURS ABOVE 4500 FT. TEMPS ACROSS THE
WARMEST DESERT LOCALES WILL ALSO BE QUITE COOL FOR THIS TIME OF
YEAR...WITH AFTERNOON HIGHS IN THE LOW 60S. BY MON...THE LOW CENTER
WILL DROP SOUTH AND EAST...WITH DOWNWARD MOTION FORECAST TO MOVE
WESTWARD ACROSS THE CWA DURING THE DAY. WILL HOLD ON TO VERY LOW
GRADE POPS MONDAY OVER SOUTHERN GILA COUNTY...PARTLY CLOUDY AND A
BIT WARMER TEMPS EXPECTED ELSEWHERE.

&&

.FIRE WEATHER...
IT WILL BECOME BREEZY WITH GUSTINESS OUR ENTIRE REGION TODAY AND
TONIGHT WITH THE TROF. RH WILL TREND UP ACROSS THE REGION...WITH
GOOD OVERNIGHT RECOVERY...AND MINIMUM RH INCREASING TO ABOVE 20
PERCENT IN WESTERN AREAS TODAY AND ABOVE 15 PERCENT EASTERN AREAS.

&&

.CLIMATE...
THE RECORD DRY SPELL CONTINUES AT PHOENIX SKY HARBOR. THE END OF
TODAY WILL BE THE 139TH CONSECUTIVE DAY WITH NO RAIN...NOT EVEN A
TRACE. RECORD KEEPING IN PHOENIX BEGAN 6 AUGUST 1895.

&&

.AVIATION...
18Z TAFS...TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE
DETAILED INFORMATION.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
22

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.